Old 15-01-2009, 02:33 PM   #1
Chatter Box
 
Vawny's Avatar
 
Join Date: Jan 2009
Location: The darkside.
Posts: 139
Default Tattoos and medication

Hi there, hope its okay to ask another question... I'm taking Amitriptyline and Risperidone for various reasons. I asked my GP if it was okay to take these meds and have a tattoo and he said he didn't know. These meds dont affect my healing capabilities, but I wanted to know if you thought it was okay to have a tattoo while I'm on them. I have had piercings on these drugs and had no problems. Any advice is greatly appreciated. xx
Vawny is offline   Reply With Quote
Old 15-01-2009, 03:13 PM   #2
Jedi Chat Master
 
Give_Me_Fire_Shorts's Avatar
 
Join Date: Jan 2006
Location: Scumderland, Tiny Queer.
Posts: 4,421
Default

what do these drugs do?

are they blood thinners or something? steroids?
__________________
Quote:
Originally Posted by rockabillyhun
ripping up kitchen rolls at conventions is not an apprenticeship..
Give_Me_Fire_Shorts is offline   Reply With Quote
Old 15-01-2009, 03:20 PM   #3
Jedi Chat Master
 
Join Date: Sep 2006
Location: Brighton
Posts: 802
Default

yeah don't see why not. Im on a load of antidepressants too and its never affected me.

I just make sure I eat as normal so I don't get shaky and sick thats all.
beanfluff is offline   Reply With Quote
Old 15-01-2009, 03:27 PM   #4
Jedi Chat Master
 
WendyB's Avatar
 
Join Date: Sep 2004
Location: WESTON-SUPER-MARE
Posts: 821
Default

Amitriptyline and risperidone can cause side effects such as blood pressure drops and twitching. As long as you don't suffer from either of these, no problem I'd have thought.

Risperidone can also cause decreased numbers of white blood cells or platelets in the blood, the former could delay healing but you say you're ok with that. The latter in theory could make you bleed a little more.

But if the doctor doesn't know, it probably means there is no reason NOT to get a tattoo, but he won't commit himself.
WendyB is offline   Reply With Quote
Old 15-01-2009, 03:28 PM   #5
Banned
 
cherryghost's Avatar
 
Join Date: Apr 2005
Location: Manchester
Posts: 6,685
Default

Quote:
Originally Posted by Give_Me_Fire_Shorts View Post
what do these drugs do?

are they blood thinners or something? steroids?
I'm more interested in why this person has listed the medications she's on to a bunch strangers...particularly anti-psychotics?
cherryghost is offline   Reply With Quote
Old 15-01-2009, 03:34 PM   #6
Jedi Chat Master
 
WendyB's Avatar
 
Join Date: Sep 2004
Location: WESTON-SUPER-MARE
Posts: 821
Default

I guess she was anticipating us not mentioning what they are for and just whether it was safe..... tactfully?
WendyB is offline   Reply With Quote
Old 15-01-2009, 03:37 PM   #7
Banned
 
cherryghost's Avatar
 
Join Date: Apr 2005
Location: Manchester
Posts: 6,685
Default

Why mention the names of the medication then?

Why not just say, "I take a couple of types of medication and I have concerns about being tattooed whilst taking them. I have discussed said issue with GP, with no resolution. Does anyone experience issues with tattooing/being tattooed and certain types of medication?"

Thus not drawing attention to what medication you're on.
cherryghost is offline   Reply With Quote
Old 15-01-2009, 03:44 PM   #8
Jedi Chat Master
 
WendyB's Avatar
 
Join Date: Sep 2004
Location: WESTON-SUPER-MARE
Posts: 821
Default

Because the first question we'd have asked is "Whats the medication?"
WendyB is offline   Reply With Quote
Old 15-01-2009, 03:48 PM   #9
Jedi Chat Master
 
eightball's Avatar
 
Join Date: Jun 2008
Location: On the internet
Posts: 612
Default

Maybe she's actually not that bothered about us knowing. Amitriptyline is a very common anti-depressant, it's not really anything to be ashamed of.

For the record, I know a girl who was on it and had loads of tattoos done, no problem. Can't really speak for the Risperidone though, sorry.
__________________
I am going to have to turn this opportunity down.
No, you are going to have to turn this opportunity yes!
eightball is offline   Reply With Quote
Old 15-01-2009, 04:07 PM   #10
Chatter Box
 
Vawny's Avatar
 
Join Date: Jan 2009
Location: The darkside.
Posts: 139
Default

Thank you for the advice, I really appreciate it. As for my reason of sharing the type of meds, I thought I'd get better answers if you had all the facts. I'm not ashamed of it, it's an illness after all. So now you all know I'm crazy! I can live with it. Thanks again. xx
Vawny is offline   Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



SEO by vBSEO ©2010, Crawlability, Inc.